Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

August 6, 2018Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 6, 2018, 8:05 PM CDT for Butler County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 8:05 PM CDT (01:05 UTC)
Expired
Aug 6, 2018, 8:30 PM CDT
In force
25 min
Issued by
NWS Mobile, AL

County Butler County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS84 KMOB 070105
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
805 PM CDT MON AUG 6 2018
 
ALZ056-057-060-070130-
Conecuh AL-Butler AL-Covington AL-
805 PM CDT MON AUG 6 2018

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING 
COUNTIES...SOUTHWESTERN BUTLER...SOUTHEASTERN CONECUH AND 
NORTHWESTERN COVINGTON COUNTIES UNTIL 830 PM CDT...

At 804 PM CDT, strong thunderstorms were located along a line 
extending from 7 miles southwest of Greenville to Red Level. These 
storms were nearly stationary or drifting south.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Georgiana, McKenzie, River Falls and Red Level. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3131 8649 3126 8678 3126 8679 3181 8689
      3186 8663
TIME...MOT...LOC 0104Z 078DEG 1KT 3178 8673 3141 8663 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:36 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 6, 6:36 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
636 PM CDT Mon Aug 6 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...A semi-organized line over the Florida panhandle
is moving slowly west, and with the approaching sunset bringing
decreasing coverage and slow speed (around 6kt), am not expecting
much impact to our most easterly TAF site (KPNS) before they
dissipate. After the current activity over the forecast area
dissipates late in the evening, general VFR CIGs/VISBYs expected
through the overnight hours.

A mid-level shortwave moving west over the northern Gulf coast
will bring a few late morning to early afternoon tsra to the
area, but am not anticipating much impact to operations.

/16

&&

.PREV DISCUSSION... /issued 614 PM CDT Mon Aug 6 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Quick update sent to carry a chance of showers and
storms over the eastern half of the area through early evening as
westward moving outflow boundaries continue to produce convection
in the presence of MLCAPES around 2500 J/kg. Expect a gradual
decrease in the storms as we lose daytime heating. In the
meantime, the storms will be capable of producing some strong,
gusty winds and frequent lightning. 34/JFB

PREV DISCUSSION... /issued Issued by National Weather Service Tallahassee FL/

NEAR TERM /Now Through Tonight/...

While ridging prevails through much of the troposphere, an upper
level shortwave can be seen clearly on WV imagery sliding SW through
the ArkLaMiss region. This feature will have little to no effect on
the local area as much of the deep level forcing for ascent lies on
the southwest side of the wave. Some forcing on the east side of the
system where the upper ridge and the shortwave meet has resulted in
scattered convergent storms. With PWATs slightly below average
locally, and the lack of any local synoptic forcing aloft, expect
only isolated thunderstorm development this afternoon along the
seabreeze and in the aforementioned convergent region. 15/DH

SHORT TERM /Tuesday Through Wednesday night/...

At the start of the period, model guidance shows a weak
disturbance moving in from the east around the southern periphery
of a ridge over the southeast. While the airmass is drier than
normal, this disturbance may provide enough forcing to generate
showers and thunderstorms in the late morning into the afternoon,
particularly south and east of I-65. Areas further to the NW are
anticipated to have lower rain chances and less cloud cover. As a
result, afternoon high temperatures across the northwestern zones
will reach the mid 90s and associated heat indices in the 103-107
range are possible.

By Wednesday, as the disturbance dissipates, the ridge over the
southeast will be the dominant weather feature and with the
airmass drier than normal, rain chances will be below normal
during the day. Kept rain chances only in the 20-30 percent range
across the area. 38/KGG

LONG TERM /Thursday Through Monday/...

Model guidance shows the ridge in place over the southeast will
begin to flatten and shift south by Friday as a trough of low
pressure moves down the Mississippi River Valley into the Mid-
South. As this occurs, rain chances will be on the increase
starting Friday and continue through the end of the period as deep
layer moisture increases. Fairly good agreement between the GFS
and Euro allow for a higher than normal confidence forecast
through Saturday where rain chances will be in the 50-60 percent
range during the daytime hours.

Beyond Saturday, there are differences between the GFS and Euro
which make the longer range forecast uncertain. While the GFS
brings a secondary trough into the Mid-South, the Euro keeps most
of the northern stream energy in the Ohio Valley and the
subtropical ridge builds back over the region. Given the
differences in the two models, will trend the forecast closer to
climatology for mid August. This features PoPs generally in the 40
percent range Sunday through the end of the long term period.

Given plenty of convective activity, especially Fri and Sat,
afternoon MaxTs should generally only reach the upper 80s to near
90 each day. With the forecast trending back toward climatology
beyond Saturday, allowed the a few spots in the lower 90s by the
first of the week. 38/KGG

MARINE...

Winds and seas are expected to remain low through Thursday.
Starting Thursday night winds will increase to near 15 knots over
the open waters with seas nearing 3 feet. These winds will
decrease by Sunday as high pressure moves near the marine area.
38/KGG

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 6, 3:59 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
359 AM CDT Mon Aug 6 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-070900-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
359 AM CDT Mon Aug 6 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

There is a Moderate Risk of rip currents along the beaches of Alabama
and the northwest Florida panhandle through tonight.

Heat Indices over 100 degrees across most of the region today,
possibly up to 106 degrees in some interior locations of south
central Alabama.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat Indices over 100 degrees are expected to be widespread across the
region through the week, especially Tuesday through Thursday. Hottest
day at this time appears to be Tuesday, when Heat Indices may rise
into around 108 degrees in some areas. Increased rain chances and
more cloud cover will act to lower Heat Indices slightly late in the
week and over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-070900-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
359 AM CDT Mon Aug 6 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Aug 6, 4:34 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
434 PM CDT MON AUG 6 2018

ALZ060-062200-
Covington AL-
434 PM CDT MON AUG 6 2018

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON COUNTY UNTIL 500 PM CDT...

At 432 PM CDT, a cluster of strong thunderstorms were located 6
miles southeast of Opp, moving west at 10 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Opp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3102 8636 3135 8640 3136 8619 3103 8619
TIME...MOT...LOC 2132Z 085DEG 10KT 3124 8617
Special weather statement, Aug 6, 6:35 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
635 PM CDT MON AUG 6 2018

FLZ205-206-070000-
Okaloosa Inland FL-Okaloosa Coastal FL-
635 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 700 PM CDT...

At 634 PM CDT, the strong thunderstorm was located 9 miles west of
Eglin Air Force Base, or 9 miles northeast of Niceville, moving west
at 15 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Niceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 8662 3073 8668 3074 8639 3052 8639
TIME...MOT...LOC 2334Z 078DEG 14KT 3064 8642
Special weather statement, Aug 6, 6:54 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
654 PM CDT MON AUG 6 2018

ALZ059-FLZ203-070030-
Escambia AL-Santa Rosa Inland FL-
654 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND NORTH CENTRAL SANTA ROSA COUNTIES UNTIL
730 PM CDT...

At 654 PM CDT, the strong thunderstorm was located 9 miles east of
Riverview, or 11 miles southeast of Brewton, moving northwest at 5
mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8678 3089 8690 3098 8714 3120 8697
TIME...MOT...LOC 2354Z 124DEG 6KT 3101 8692
Local storm report, Aug 6, 7:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
743 PM CDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     8 SSE HOLT              30.61N 86.62W
08/06/2018  U59 MPH          OKALOOSA           FL   OTHER FEDERAL

            EGLIN AFB WEATHER OPS REPORTED A 59MPH WIND
            GUST WITH THUNDERSTORM PASSAGE.

&&

RR
Special weather statement, Aug 6, 7:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
744 PM CDT MON AUG 6 2018

FLZ203-070115-
Santa Rosa Inland FL-
744 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 815 PM CDT...

At 744 PM CDT, the strong thunderstorm was located 9 miles north of
Point Baker, or 13 miles north of Milton, moving west at 15 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northern Santa Rosa
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3092 8693 3074 8690 3070 8717 3090 8723
TIME...MOT...LOC 0044Z 080DEG 12KT 3082 8700
Special weather statement, Aug 6, 8:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
805 PM CDT MON AUG 6 2018

ALZ056-057-060-070130-
Conecuh AL-Butler AL-Covington AL-
805 PM CDT MON AUG 6 2018

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...SOUTHEASTERN CONECUH AND
NORTHWESTERN COVINGTON COUNTIES UNTIL 830 PM CDT...

At 804 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southwest of Greenville to Red Level. These
storms were nearly stationary or drifting south.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Georgiana, McKenzie, River Falls and Red Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3131 8649 3126 8678 3126 8679 3181 8689
      3186 8663
TIME...MOT...LOC 0104Z 078DEG 1KT 3178 8673 3141 8663

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:47 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington118 min
Aug 6, 8:48 PM CDTSpecial Weather StatementMOBConecuh42 min
Aug 6, 9:49 PM CDTAreal Flood AdvisoryMOBConecuh, Monroe116 min
Aug 7, 12:18 AM CDTSpecial Marine WarningMOB87 min
Aug 7, 6:49 AM CDTSpecial Weather StatementMOBCovington26 min
Aug 7, 7:08 AM CDTSpecial Weather StatementMOBCovington37 min
Aug 7, 7:28 AM CDTSpecial Marine WarningMOB92 min
Aug 7, 2:56 PM CDTSpecial Marine WarningMOB64 min
Aug 7, 5:02 PM CDTSpecial Weather StatementMOBClarke43 min
Aug 7, 5:41 PM CDTSpecial Weather StatementMOBClarke34 min
Aug 7, 6:02 PM CDTSpecial Weather StatementMOBWashington43 min
Aug 6, 7:03 PM CDTSevere Thunderstorm WarningMOBOkaloosa32 min
Aug 6, 7:44 PM CDTSpecial Weather StatementMOBSanta Rosa31 min
Aug 7, 5:05 PM CDTSpecial Weather StatementMOBStone40 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.